5 Recent Drug, Device Recalls

Article Summary: This article compiles a list of recent drug and medical device recalls reported to the FDA.

By Maia Anderson, Becker’s Hospital Review, Jun 21, 2021.

Medical device and drug recalls, whether voluntary or mandated by the FDA, ensure patient safety. Here are five reported to the FDA since the end of May:

  1. Philips recalls 3.5M CPAP and BiPAP devices, cites potential cancer risk

Philips has recalled roughly 3.5 million ventilation devices after finding a defect that could cause cancer. The ventilators use polyester-based polyurethane sound abatement foam, which has the potential to degrade into particles that could be ingested or inhaled and have toxic and carcinogenic effects.

      2. Viona Pharmaceuticals recalls metformin due to carcinogen

Viona Pharmaceuticals, a generic drugmaker in Cranford, N.J., has recalled two lots of metformin tablets after finding they contain levels of Nitroso dimethylamine, or NDMA, above acceptable daily limits.

       3. Innova Medical Group recalls unauthorized COVID-19 test

Innova Medical Group has recalled at least 77,339 of its COVID-19 antigen tests after the FDA discovered the company was selling the test without its approval and that it carries the risk of false positive and false negative results.

       4. Lepu Medical Technology recalls COVID-19 antigen test

Lepu Medical Technology has recalled its COVID-19 rapid antigen test after finding it’s likely to produce false results. The test wasn’t authorized, cleared or approved for marketing or distribution in the U.S.

       5. Step-Har Medical recalls infusion pump

Step-Har Medical, a biomedical repair company in Fountain Valley, Calif., has recalled the Alaris infusion pump after finding a component of the device may crack or separate, leading to an inaccurate delivery of fluids to patients. The pump is used to deliver medications, nutrients, blood and other therapies into a person’s body in controlled amounts.

Article link

[pmpro_levels]

Be the first to comment on "5 Recent Drug, Device Recalls"

Leave a comment